Volume 10, Issue 2 (April 2012)                   Iranian Rehabilitation Journal 2012, 10(2): 28-34 | Back to browse issues page

XML Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Talepasand S, Hanifi Vahed M. Prevalence of Mathematic Disability in Primary Schools. Iranian Rehabilitation Journal. 2012; 10 (2) :28-34
URL: http://irj.uswr.ac.ir/article-1-196-en.html
1- Department of Educational Psychology, Faculty of Education and Psychology, Semnan University, Semnan, Iran.
Abstract:   (5429 Views)

Objectives: One of the issues that have consistently been the concern for the health affair specialists and cure and massive social governors in health fields is the rate of disorders prevalence, diseases and the related subjects to epidemiology. Purpose of this study was to estimate the prevalence of mathematic disability amongst primary schools of Karaj.

Methods: Totally 432 students were selected with multi-stage sampling method. Participants completed Raven test, Frostig Visual-Perception test and Wepman Auditory discrimination test, Rutter behavioral questionnaire and Iran Key-math test. In order to diagnosis mathematic disability, inter criterion was normal quotient intelligence and out criteria were to have one of visual perception, auditory and behavioral problems. The participants whose total standard scores in Iran Key-math test were one standard deviation below the mean were selected as a mathematical disability (MD).

Results: The mathematic disability prevalence in primary students was estimated 0.46%. In addition, proportion of mathematic disability prevalence was not function of gender or grade.

Discussion: The findings demonstrated that the prevalence of mathematic disability is much less than the previous researches. A possible explanation was that inappropriate screening co morbid disorders with the mathematic disability. The theoretical implications of findings are discussed in detail.

Full-Text [PDF 139 kb]   (2428 Downloads)    
Article type: Original Research Articles | Subject: epidemiological studies
Received: 2012/01/1 | Accepted: 2012/02/10 | Published: 2012/04/1

Send email to the article author

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

Designed & Developed by : Yektaweb